New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 219
   Posted Yesterday 3:30 PM (GMT -6)   
Im taking Zoloft for depression and anxiety for about a year. I feel great mentally but recently with the continuous weight gain Im feeling sad. I don;t like the way I look in clothes and Im really not eating that mush to put this weight on. Im taking an educated guess and blaming it on the meds. Ha anyone had this problem and if so, is there anyway of losing the weight without going off the medication? Any advice will help. Thanks.
Nicole

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted Yesterday 3:48 PM (GMT -6)   
Hi Nicole,

I didn't gain weight off of zoloft, but there are many who have. You could try another medication, as being over weight is depressing and kind of reverses the reason for the meds. I would talk to the doctor about trying something else that doesn't cause weight gain. Wellbutrin is one of the weight neutral meds.

Plus continue watching what you eat and get plenty of exercise. As we get older, the pounds come on easier and are harder to get rid of. I know it sucks, but that is the way it seems to work. It did for me anyway. I use to be really skinny, up until I was in my forties. Now I am 51 and it is really hard to lose weight. So take age into consideration. I don't know how old you are, but if you are older it sure gets hard.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 219
   Posted Yesterday 9:40 PM (GMT -6)   
Hi Karen,
Thanks for the reply. Im 39 and I guess it could be my age. I really do need to start exercising - I just hate it. Being a teacher..Im exhausted when I get home. It all stinks!!
xo, Nicole

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted Yesterday 10:04 PM (GMT -6)   
Start out slowly. Maybe start parking farther away from the school, or stores so that you have to walk more. Start out just five or ten minutes. If you are in a safe area that is. But I do mostly walking. I use to do muscle toning and cross country skiing, but with fibromyalgia it is hard to do anything like that anymore, but I can still walk. But you can do little tricks like parking farther away and the little bits add up. You don't even feel like you are doing anything. I hope that this helps. I even dance when I am alone. I love music so I try to listen to it often. I have a treadmill but I never use it anymore. I don't like walking and not having a change of scenery. Maybe I should get a video to watch. lol...

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2510
   Posted Today 7:36 AM (GMT -6)   
I know how you feel. For a couple of years my condition required me to be on prednisone which is a known drug for weight gain. At first I was on a very high dose which caused me to be compelled to put food in my face almost constantly. Sometimes I had to go to bed just so I would stop eating. This is not like me. I have a very high level of self control and I have always been very good about not snacking in between meals. I gained like 28 lbs.! It was not too bad because my illness had made me lose 18 lbs. Then I had to taper off the drug and although the lower dosage did not affect my appetite-it changed the way my body functioned and I could not drop the weight no matter what I did. I was only eating 1200 calories a day and exercising 3 x per week with no result. My belly was very round and bloated.

Bottom line is- I did not go back to how I was until I got off the drug and several months passed.

Sometimes things are out of your control and you cannot beat yourself up over it. (Although I did)

Unfortunately I had no choice- it was take the medicine and be comfortable and heavier than I wanted- or suffer with pain.

Is the Zoloft working so well that you are afraid to try something else? Is the benefit worth dealing with extra weight? If not why not bring your concerns to your doctor and see if there is an alternative for you.

I wish you all the best. I know how it is to look in the mirror and say....OMG yuck. It's probably not as bad as you feel. We are our own worst critics.

Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 219
   Posted Today 5:45 PM (GMT -6)   
Hi Guys,
Thanks for replying. The Zoloft is working well for me but I wonder if Im just going to continue gaining and gaining. Does it level off?

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2510
   Posted Today 9:58 PM (GMT -6)   
I can only speak for the prednisone and I was tapering off the dose....my weight stabilized at a number that was too large and refused to budge lower no matter what.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 2:22 PM (GMT -6)
There are a total of 3,004,750 posts in 329,167 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
350 Guest(s), 9 Registered Member(s) are currently online.  Details
Chask, JOKERWILD477, Missouri, BillyBob@388, Katia, Sherrine, Pratoman, darslanaguilera, iPoop